Q. I have itchy red rashes that wrinkled after applying moisturizer. Please help.

Answered by
Dr. Atishay Bukharia
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Jan 13, 2016 and last reviewed on: Mar 27, 2019

Hi doctor,

I am having a problem with dry skin and rashes. I have a history of atopic eczema on the neck for which I am applying Flutivate cream. 4 weeks back some red rashes started coming up with itching. I thought it is because of dry skin, so I applied coconut oil and moisturizer. The redness has gone, but the skin is wrinkled. On scratching sometimes blood is coming up. Currently, I am taking Losar 50 mg, Nexito plus and Thyronorm tablets. I am attaching the pictures for your reference. Kindly help.

#

Hi,

Welcome to icliniq.com.

  1. Please share in detail about the onset, progression, and duration of the rash.
  2. Is popliteal fossa (shallow depression behind knee joint) or antecubital fossa involved?
  3. What is the predominant complaint? Is it itching or burning? Do you have any rash over your thigh?

Kindly send me the photographs of your face with a closed eye. Any other medication history, two to four weeks before rash?

Hi doctor,

The rash started about 4-5 weeks back mainly on the hand between elbow and palm. It was red patches. There was no swelling, but there was itching. I started applying moisturizer and also applied the Flutivate cream for 3- 4 days and some of the rashes subsided. Then it came out in different parts of hand for the last 2 weeks. On a suggestion, I started applying coconut oil all over the body, and the redness of the rashes reduced the skin started wrinkling. The itching is in all parts including upper thigh, hands, chest, and back. Sometimes while itching and scratching the skin is giving red cut marks. I try to reduce the itching as much as possible. It is mainly in my hands some spots on top of the back of the palm. But a few are in other parts of the body too. I have one or two rashes on thigh which are similar to the one on my neck and very few patches of redness, but it does itch at times in the thigh also. I was suffering from IBS (irritable bowel syndrome) and took tablet Rifagut 200 mg for 21 days. I had dehydration after coming back from a trip and lost 3-4 kg weight but have recovered after the medication. Had pityriasis rosea for 3 months and also have a history of chronic atopic eczema for which I am using Flutivate as of now. Kindly let me know if any more details are required.

#

Hi,

Welcome back to icliniq.com.

I went through the photographs (attachment removed to protect patient identity).

I observed that the lesion on your neck is of lichen simplex chronicus or neurodermatitis. It is not of atopic eczema. Although applying Flutivate (Fluticasone propionate) cream to the neck region is right, but never apply it on the whole body.

See the morphology is going in favor of drug reaction. Other differential diagnosis includes patch stage of mycosis fungoides, but biopsy is needed to confirm it.

I would suggest you start with Venusia Max lotion. Apply it thrice daily all over the affected area. Start taking tablet Omnacortil (Prednisolone) 20 mg, two tablets once daily for 14 days. Also, take tablet Teczine M (Levocetirizine dihydrochloride) one tablet every day for 14 days. Consult your specialist doctor, discuss with him or her and start taking the medicines after their consent.


Was this answer helpful?

 | 


Related Questions:
I have a cold draining nose and body pain. Please help.

.. have rhinitis as per history. I suggest you taking Levocetirizine 5 mg OD for five days which is decongestant. You can also take Vitamin C 500 mg BD for five days. If fever is also there, then take Paracetamol 500 mg SOS. You can take steam inhala...   Read full

I developed itchy and dry skin after dyeing hair in salon. Can you have a look?

You can use topical 1 % Hydrocortisone cream local application twice daily and take tablet Levocetirizine once daily for one week after consulting your dermatologist ...   Read full

I have itchy red rashes that wrinkled after applying moisturizer. Please help.

.. share in detail about the onset, progression, and duration of the rash. Is popliteal fossa (shallow depression behind knee joint) or antecubital fossa involved? What is the predominant complaint? Is it itching or burning? Do you have any rash o...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
The Perils of Social Media Addiction
Social media addiction affects both physical and mental health. Read this article to know more.  Read more»
COVID-19 - Second Wave
The second wave of COVID-19 is a red flag. Read more to know about the precautionary measures.  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.